Posted 9/25/2012 5:59 AM (GMT -7)
Bill has a good point. You should definitely have some anti-nausea drugs on hand, just in case. At your early point in recovery, vomiting or retching can damage your healing wrap. Let your surgeon/GI doc or PCP. Let them know what's going on and ask for an anti-nausea script. If one refuses, go to the next.
People around her either use phenegran, rofran, or compazine suppositories. I always carry (at 3 and a half years post op) rofan and compazine suppositories, because even now, although I have, and can vomit, I try hard not to, because it's very hard on my wrap. I find compazine suppositories to be the best for me, because once my stomach is unhappy, adding an oral medication just doesn't sit well.
I would also suggest over the counter Zantac when your stomach is feeling sensitive. If you can calm down the acid a little, it might make it feel better. I have prescription Zantac, and when I have an upset stomach (my stomach is very sensitive, and always has been), I take it, and it feels better.
Don't forget Maalox or Gavascon...both coat your stomach and cut acid.
Hang in there. You're still early in the recovery process. It takes a full 6 months for most of the healing and a year for the rest. It will get better as your recovery progresses.
When you have a problem, back off on your food choices and amounts for a couple of days. Once things are back to normal, wait a week or so, and gradually add in more challenging foods. My GI doc told me that when my reactive stomach gets going, to wait two weeks after it feels better ("perfect" in his words) before challenging it again. If yours seems to be bothering you periodically, you may need to move to that rule of thumb.
Hang in there!
Words of wisdom by Eckhart Tolle:
"Whatever you fight, you strengthen, and what you resist, persists.”
“Worry pretends to be necessary but serves no useful purpose”
“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”